Ask The Doctor > Questions & Answers > Back pain after corticosteroid injections

Back pain after corticosteroid injections

Patient: I just got a cortisone shot in my back for a posterior disk bulge with facet joint something, they put the shot in the muscles, and were saying that the muscles were very tight, i understand that this medication can loosten muscles, i now have severe back pain deep in my lower back, is it possible that my tight muscles in my back were compensating for that disk problems and loosening them up made it press harder?

 

 

Doctor: Corticosteroid injections are given to reduce the inflammation and swelling of a joint. Since you are experiencing sever back pain after the injections, I would suggest you to consult your doctor/orthopedician regarding this matter. A physical examination and x-ray/CT of the back may prove helpful in diagnosing the problem.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment